Jump to content
Search In
  • More options...
Find results that contain...
Find results in...
amycooper

Bit TMI but, bathroom troubles

Recommended Posts

Ever since I developed POTS, I've had the runs, chronically.  Mornings that it's really bad really worsen the rest of my POTS symptoms.  I know how to react to this (hydrate!) But anyone else struggling with this and maybe have some tips to lessen or avoid this?  It's a near daily thing for me and I am tired of starting every day like this.

Share this post


Link to post
Share on other sites

I started the keto diet the beginning of October to lose weight. And a surprising side effect was my diarrhea has eased. I occasionally will still have it if I eat too much broccoli or sugar free chocolates but it is kind of nice that my GI issues have lessened. Not sure why it happened but I am very pleased. Honestly the keto flu was a few bad days of POTS symptoms but I made it through. So far I have lost almost 15 lbs and I plan to stay away from the obvious carbs when I am done losing weight. Hopefully that will keep the diarrhea away for me. 

Share this post


Link to post
Share on other sites

I’ve had the same issue as you - especially this past year.  Just a reminder - make sure other things are ruled out for you though, such as infections, parasites, etc. as those can cause chronic bowel problems!

As StayAtHomeMom said, have you tried playing around with your diet? Maybe something is triggering your diarrhea. 

Best of luck, keep hydrated!  

Share this post


Link to post
Share on other sites

Glad to hear you are hydrating to avoid getting dehydrated. Electrolyte drinks can help too. Sometimes simple things like vitamins (especially magnesium) can cause reactions too. Maybe keep a journal of meds, foods, etc to see if a pattern develops? Hopefully your doctor can help to figure this out. 

Raw veggies or too much veggies and fruits can sometimes aggravate the colon too. I know carbs can aggravate POTS but sometimes they can help to bind you up a bit more too. Dairy for me usually causes gas/diarrhea but it used to cause constipation for me years ago - maybe experiment with foods / diet? 

Share this post


Link to post
Share on other sites

I used to have the same issue -  every morning was essentially a full colonoscopy prep! This was - for me - a sign of uncontrolled POTS. As soon as my POTS symptoms got under control with cardiac meds as well as rest and fluids the diarrhea/nausea/heartburn went away. Between my PCP, cardiologist and gastroenterologist it got under control. But I had to change my diet ( avoid dairy and raw veggies ), eat 6small snacks a day rather than 3 meals, drink electrolyte-rich fluids and take GI meds ordered by my GI specialist. In my cas it was the sympathetic NS acting up and causing the GI problems. Hope you will feel better soon - just take care of yourself!!!!

Share this post


Link to post
Share on other sites

I have had it all my life, sometimes terribly, sometimes better.  Mestinon and Midodrin caused it really badly so those are completely off the table.  Also hydroxychloroquine for my autoimmune disease.  After everything else was ruled out gastroenterologist said if Imodium helped keep me take the meds I need (hydroxy) just take it.  I don’t recommend this unless your Dr tells you it’s ok.  Mine was so bad I was hospitalized weighing 84# so it’s definitely something to treat if you are losing weight.  Finding a cause is hard.  I had lots of tests, kept detailed food/meds/supplements diaries for years.  

Share this post


Link to post
Share on other sites

Have you been taking in lots of salt? I bought a big bag of lovely pink Himalayan salt once for a "treat" & that gave me diarrhoea (I have sluggish motility all my life due to EDS so am normally constipated) Magnesium? Often recommended in POTS - I use this specifically when needed as a laxative. 

If there's nothing you can identify, and you've been checked out by a gastroenterologist, then symptomatic treatment for the diarrhoea may just help your POTS too by reducing dehydration. Loperamide, buscopan or codeine are potential options you could ask about. 

B x

Share this post


Link to post
Share on other sites

This post is not TMI, it's something we all go through, you are not alone. Yesterday I saw the motility specialist, monday I see the procotologist It's a forever ongoing grief to get me happily content in the bathroom. For now, I suggest you might be helped by following the BRAT diet (bananas, rice, applesauce and tea) and eat foods that will help settle down your tummy. This is a not a pleasant situation I hope you can get under control soon. Just as we have cardiologists and neuros we also need GI/Butt specialists too. Never ends.  I hope you feel better soon.

 

Share this post


Link to post
Share on other sites

Yes definitely keep track of what you are eating for a week and the time that it happens.   I would also get tested for dietary problems like gluten intolerance, lactose intolerance etc.  POTS can cause you to go to the bathroom a lot, but if it's happening every morning, it might be something else.

Share this post


Link to post
Share on other sites

Something else I thought of - on another site I read about someone who was drinking gallons of an electrolyte sports type drink for hydration which turned out to have an artificial sweetener in it known to cause diarrhoea. If you are using anything like this check the label for sorbitol or other artificial sweeteners. 

B x

Share this post


Link to post
Share on other sites

Magnesium can make you poopy. Which is good if you are constipated but not good if you are normal or already loose. I am glad you found a way to control this just by cutting the magnesium.

 

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


×
×
  • Create New...